Thunderstorm Wind, Fairfield
- When
- June 23, 6:33 PM EST
- Where
- Fairfield County, 0.86 mi SW of Mill Plain
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 41.370, -73.530
Multiple trees down near Ridgebury.
The area started off in the warm sector with an approaching cold front and pre-frontal trough from the west. Diurnal heating led to destabilization, with SBCAPE values reaching 2000-3000 J/kg.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OKX wrote it up.
The area started off in the warm sector with an approaching cold front and pre-frontal trough from the west. Diurnal heating led to destabilization, with SBCAPE values reaching 2000-3000 J/kg. Thunderstorms fired up along the approaching pre-frontal trough and moved into the area. Given 40 knots of deep-layer shear, some storms were able to organize and become severe. The storms produced damaging winds across southern CT.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before the first event at Jun 23, 3:54 PM EST, 2 hours 39 minutes earlier.
Area Forecast Discussion
National Weather Service New York NY
454 PM EDT Sun Jun 23 2024
.SYNOPSIS...
A cold front approaches tonight and moves through into early
Monday morning. High pressure then builds in from the Midwest,
moving across the area Tuesday as a cold front approaches from the
west. The front crosses the region Wednesday night into Thursday
morning. High pressure will then return for Thursday night into
Friday, and move off the northeast coast Saturday as another cold
front begins to approach.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
Severe Thunderstorm Watch was issued for Orange and Putnam
counties until 8 pm. Main threat is damaging winds, but can't
rule out large hail or even an isolated tornado. Approaching
surface cold front is just beginning to push into western PA and
far western NY, but will eventually advance into the local Tri-
State overnight. Ahead of this a prefrontal trough is helping
to initiate scattered convection late this afternoon, mainly off
to the north and west, but some activity has been able to work
into the lower Hudson Valley and NE NJ. Certainly a moist
environment to work with as surface dew pts are near 70 and a
developing LLJ will only add to the moisture in the column. SPC
mesoanalysis indicates SBCAPE well over 2000 J/kg across NE NJ
and the lower Hudson Valley, and effective shear values approach
or exceed 40 kt in this same area, which supports at least the
potential for any convection that develops to become severe.
Timing of this threat appears to be a bit later than recent
days, beginning likely late this afternoon, and then persisting
into the evening. Possible an additional round moves through
overnight just ahead of the front based on some of the CAMs
output, and this will need to be monitored.
SPC has placed the entire area in a slight risk for severe
thunderstorms, with the main threats being damaging winds and
isolated tornadoes. Large hail is also a threat, mainly across
the Lower Hudson Valley and southern CT. Along with the severe
threat, there is the threat for flash flooding with PWAT values
toward two inches. The Weather Prediction Center has placed the
entire area in a marginal risk for excessive rainfall, with
minor flooding possible under any thunderstorm. Widespread hydro
issues appear unlikely with the progressive nature of this
system.
Heat Advisory remains in effect until 8 pm this evening for most
zones. No extension is needed as temperatures fall back behind
the cold frontal passage on Monday. Another warm night ahead of the
boundary with lows mainly in the 70s.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH MONDAY NIGHT/...
Behind the fropa, surface high pressure builds in from the Midwest,
offering a dry reprieve from the heat and humidity. Heights
quickly fall as the ridge breaks down and a closed low trough
swings east over New England.
Cooler air mass advects in on the NW flow aloft, and temperatures
in the afternoon top out in the low to mid 80s for most, but
will feel much more tolerable as dew pts fall a good 10 degrees
from Sunday, into the low 60s. Absent a spotty shower well
inland, otherwise a mostly dry day can be expected. Plenty of
diurnal cu is likely to develop though as the cold pool moves
overhead. Monday night is dry, with clearing skies as the
surface high builds closer. Overnight lows in the 60s.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
Key Points:
* Temperatures will remain near to just above normal, with Wednesday
the warmest and most humid day of the period.
* A slow moving cold front may bring locally heavy rainfall from
late day Wednesday through Wednesday night.
Global ensemble guidance continues to remain in decent agreement for
next week and as such, there has not been much change to the
forecast with this update. The National Blend of Models was
followed closely.
Shortwave ridging on Tuesday gives way to a more zonal flow by
Wednesday into Thursday. A deepening shortwave trough passes through
the area on Thursday followed by weak ridging again into next
weekend. Much of the week looks to remain dry, save for a frontal
system that approaches from the west Wednesday night into Thursday.
The timing of this feature is perhaps a bit earlier than yesterday
in the global guidance, passing through the region by 12Z Thursday.
Modeled PWATS of close to 2" (near the max for the date from SPC
sounding climo.) along with a weak steering flow aloft would
increase the chances of excessive rainfall for the area as the front
passes through the area overnight Wednesday into Thursday. However,
the probability of more than 1" in 6 hours from the NBM remains less
than 10% for the entire area, perhaps hinting at a more localized
threat.
While high temperatures next week will be in the upper 80s and low
90s, dewpoints in the low to mid 60s will limit the excessive
heat/heat index potential. High temperatures on Wednesday look to be
near 95F across the urban corridor of NYC and NJ and upper 80s
elsewhere. With dewpoints in the mid to upper 60s, this will yield
heat indices in the mid to upper 90s across the hottest locations.
Thereafter, the front passes through and Thursday/Friday are a bit
cooler, but still above average, in the mid to upper 80s.
Dry weather returns Friday and Saturday as another high builds into
the region.
&&
.AVIATION /21Z SUNDAY THROUGH FRIDAY/...
A warm front to the north continues to move northward. A cold front
moves into the area late tonight into Monday morning. High pressure
builds in late on Monday.
Mainly VFR this eve but shwrs and tstms expected to develop.
This will bring pockets of brief MVFR conditions. Some storms
could produce heavy rainfall and strong gusty winds. Expect
gusty winds with any thunderstorms, and a few storms may produce
gusts as high as 60 kt, although timing and areal extent is
quite uncertain. Have two TEMPO group for thunderstorms; the
second TEMPO group towards midnight for the city terminals and a
few hours later for the more eastern terminals. Uncertainty
remains higher than average for both TEMPO groups. Some lower
ceilings may briefly impact far eastern terminals late in the
overnight before the frontal passage.
S winds sustained around 15 kt, with gusts 25-30 kt for some
southern coastal terminals. There may be an occasional higher
gust near the coast. And stronger gusty winds are possible in
and near thunderstorms.
NY Metro (KEWR/KLGA/KJFK/KTEB) TAF Uncertainty...
Isold tstm development possibly 21-23Z. Timing and coverage of
convection thru tngt remains highly uncertain.
OUTLOOK FOR 18Z MONDAY THROUGH THURSDAY...
Monday afternoon: VFR. W to NW wind G20-25 kt.
Tuesday: VFR.
Wednesday: Mainly VFR. A chance of showers and thunderstorms in the
late afternoon and at night, with MVFR or lower possible. SW wind
15-20 kt G20-25 kt near the coast.
Thursday: MVFR or lower possible early with a chance of showers,
then VFR.
Friday: VFR.
Detailed information, including hourly TAF wind component forecasts,
can be found at: https:/www.weather.gov/zny/n90
&&
.MARINE...
Small Craft Advisory in effect for all waters but the NY
Harbor. Southerly flow will continue to gust 25 to 30 kt into
this evening and there may be occasional gusts to gale force on
the ocean. Ocean seas approach 8 to 10 ft late tonight. A
frontal passage overnight will allow winds, and eventually seas,
to subside on Monday. Seas likely still linger at or above 5 ft
into Monday evening before calming.
Winds and seas across all the forecast waters then remain below
advisory levels Tuesday and Tuesday night. Increasing southerly
winds ahead of an approaching cold front Wednesday and
Wednesday night will allow for conditions on the oceans to
approach SCA levels. Ocean seas may remain near SCA levels
through Thursday as winds shift to west behind the cold front.
&&
.HYDROLOGY...
WPC has placed the entire area in a marginal risk of excessive
rainfall today. With a very humid airmass in place any
thunderstorms that develop could produce heavy downpours that
lead to minor, nuisance flooding. Localized flash flooding
cannot be ruled out.
There is a chance for locally heavy rain from late day Wednesday
afternoon into Wednesday night with a front moving through the
region.
&&
.TIDES/COASTAL FLOODING...
A high rip current risk continues through Monday for all ocean
beaches mainly due to an energetic S swell. The risk lowers to
moderate on Tuesday as seas subside and a wind trajectory offshore
for much of the day.
&&
.CLIMATE...
Here are current record high temperatures for today...
Sunday, June 23
NYC: 96(1888)
LGA: 95(1965)
JFK: 94(2010)
EWR: 97(1965)
ISP: 91(1999)
BDR: 91(2010)
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...Heat Advisory until 8 PM EDT this evening for CTZ005>011.
NY...Heat Advisory until 8 PM EDT this evening for NYZ067>075-078-
176>179.
High Risk for Rip Currents through Monday evening for NYZ075-080-
081-178-179.
NJ...Heat Advisory until 8 PM EDT this evening for NJZ002-004-006-
103>108.
MARINE...Small Craft Advisory until midnight EDT tonight for ANZ331-332-
335-340-345.
Small Craft Advisory until 6 PM EDT Monday for ANZ350-353-355.
&&
SYNOPSIS...DBR/DR
NEAR TERM...DR
SHORT TERM...DR
LONG TERM...DBR
AVIATION...JMC/JE
MARINE...DBR/DR
HYDROLOGY...DBR/DR
TIDES/COASTAL FLOODING...
CLIMATE...Hazardous Weather Outlook National Weather Service New York NY 450 PM EDT Sun Jun 23 2024 CTZ005>011-NJZ002-004-006-103>108-NYZ069>074-078-176-177-242100- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Western Passaic-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwest Suffolk-Northern Queens- Northern Nassau- 450 PM EDT Sun Jun 23 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. The Storm Prediction Center has placed the region in a slight risk of severe thunderstorms today. Any thunderstorms that develop could contain damaging winds and dangerous lightning. An isolated tornado cannot be ruled out. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ067-068-242100- Orange-Putnam- 450 PM EDT Sun Jun 23 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SEVERE THUNDERSTORM WATCH 449 IN EFFECT UNTIL 10 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. The Storm Prediction Center has placed the region in a slight risk of severe thunderstorms today. Any thunderstorms that develop could contain damaging winds and dangerous lightning. An isolated tornado cannot be ruled out. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ331-332-335-338-340-345-350-353-355-242100- Long Island Sound East of New Haven CT/Port Jefferson NY to the Mouth of the Connecticut River- Long Island Sound East of the Mouth of the Connecticut River- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 450 PM EDT Sun Jun 23 2024 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The Storm Prediction Center has placed the region in a slight risk of severe thunderstorms today. Any thunderstorms that develop could contain damaging winds and dangerous lightning. An isolated tornado cannot be ruled out. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ075-178-179-242100- Kings (Brooklyn)-Southern Queens-Southern Nassau- 450 PM EDT Sun Jun 23 2024 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. The Storm Prediction Center has placed the region in a slight risk of severe thunderstorms today. Any thunderstorms that develop could contain damaging winds and dangerous lightning. An isolated tornado cannot be ruled out. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Heat Advisory. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ080-242100- Southwest Suffolk- 450 PM EDT Sun Jun 23 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. The Storm Prediction Center has placed the region in a slight risk of severe thunderstorms today. Any thunderstorms that develop could contain damaging winds and dangerous lightning. An isolated tornado cannot be ruled out. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ012-NYZ079-242100- Southern New London-Northeast Suffolk- 450 PM EDT Sun Jun 23 2024 This Hazardous Weather Outlook is for southern Connecticut and southeast New York. .DAY ONE...Tonight. The Storm Prediction Center has placed the region in a slight risk of severe thunderstorms today. Any thunderstorms that develop could contain damaging winds and dangerous lightning. An isolated tornado cannot be ruled out. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time that would meet NWS warning criteria. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NYZ081-242100- Southeast Suffolk- 450 PM EDT Sun Jun 23 2024 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH MONDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. The Storm Prediction Center has placed the region in a slight risk of severe thunderstorms today. Any thunderstorms that develop could contain damaging winds and dangerous lightning. An isolated tornado cannot be ruled out. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches, warnings, and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
Special Weather Statement
National Weather Service New York NY
540 PM EDT Sun Jun 23 2024
CTZ005-006-NYZ068-070-232230-
Northern Fairfield CT-Northern New Haven CT-Putnam NY-
Northern Westchester NY-
540 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN WESTCHESTER...EASTERN
PUTNAM...FAIRFIELD...AND NORTHERN NEW HAVEN COUNTIES THROUGH 630 PM
EDT...
At 538 PM EDT, Doppler radar was tracking a strong thunderstorm near
Brewster, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Danbury and Ridgefield around 545 PM EDT.
Newtown and Brookfield around 550 PM EDT.
Southbury around 555 PM EDT.
Naugatuck and Middlebury around 605 PM EDT.
Waterbury and Prospect around 610 PM EDT.
Wolcott and Cheshire around 615 PM EDT.
Meriden around 620 PM EDT.
Wallingford around 625 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
Putnam County in southeastern New York.
&&
LAT...LON 4156 7295 4156 7288 4154 7285 4157 7284
4155 7282 4156 7280 4144 7274 4120 7372
4138 7372 4150 7338 4147 7331 4149 7333
4151 7332 4151 7316 4156 7316 4157 7309
4159 7306 4161 7305 4164 7298 4164 7294
TIME...MOT...LOC 2138Z 248DEG 44KT 4134 7359
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
GoodmanSpecial Weather Statement
National Weather Service New York NY
604 PM EDT Sun Jun 23 2024
NYZ067-232300-
Orange NY-
604 PM EDT Sun Jun 23 2024
...STRONG THUNDERSTORMS WILL IMPACT ORANGE COUNTY THROUGH 700 PM
EDT...
At 604 PM EDT, Doppler radar was tracking a cluster of strong
thunderstorms along a line extending from near Phillipsport to near
Hainesville. Movement was east at 35 mph.
HAZARD...Winds in excess of 30 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Newburgh, Middletown, Port Jervis, Monroe, Walden, West Point,
Warwick, Goshen, Howells, New Windsor, Gardnertown, Chester,
Montgomery, Greenwood Lake, and Florida.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 1000 PM EDT for
southeastern New York.
&&
LAT...LON 4150 7471 4150 7448 4157 7442 4163 7426
4160 7425 4158 7413 4161 7413 4161 7407
4158 7405 4159 7395 4151 7400 4146 7400
4140 7396 4121 7414 4121 7438 4136 7469
4143 7474 4143 7476
TIME...MOT...LOC 2204Z 263DEG 29KT 4169 7448 4127 7485
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH
JMCSpecial Weather Statement
National Weather Service New York NY
619 PM EDT Sun Jun 23 2024
CTZ005>007-010-232300-
Northern Fairfield CT-Northern New Haven CT-Northern Middlesex CT-
Southern New Haven CT-
619 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT EASTERN FAIRFIELD...CENTRAL NEW
HAVEN AND NORTHERN MIDDLESEX COUNTIES THROUGH 700 PM EDT...
At 618 PM EDT, Doppler radar was tracking a strong thunderstorm near
Seymour, or near Shelton, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Hamden and Seymour around 625 PM EDT.
Wallingford and Cheshire around 630 PM EDT.
North Branford around 635 PM EDT.
Meriden and Guilford around 640 PM EDT.
Middletown and Killingworth around 645 PM EDT.
Haddam around 650 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4143 7240 4142 7243 4141 7241 4141 7242
4140 7242 4140 7244 4129 7321 4143 7326
4162 7251
TIME...MOT...LOC 2218Z 252DEG 40KT 4138 7312
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GoodmanSpecial Weather Statement
National Weather Service New York NY
700 PM EDT Sun Jun 23 2024
CTZ007-008-232345-
Northern New London CT-Northern Middlesex CT-
700 PM EDT Sun Jun 23 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHERN MIDDLESEX AND NORTHERN
NEW LONDON COUNTIES THROUGH 745 PM EDT...
At 700 PM EDT, Doppler radar was tracking a strong thunderstorm near
Haddam, or near East Hampton, moving east at 50 mph.
HAZARD...Wind gusts up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Colchester and East Hampton around 705 PM EDT.
Salem and Lebanon around 710 PM EDT.
Bozrah around 715 PM EDT.
Norwich and Sprague around 720 PM EDT.
Preston and Lisbon around 725 PM EDT.
Jewett City and Griswold around 730 PM EDT.
Voluntown around 735 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4154 7179 4141 7263 4155 7269 4160 7248
4158 7247 4159 7242 4160 7241 4159 7239
4160 7238 4160 7234 4161 7233 4164 7233
4167 7218 4166 7216 4166 7212 4163 7196
4164 7186 4164 7179
TIME...MOT...LOC 2300Z 254DEG 43KT 4151 7251
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
GoodmanPreliminary Local Storm Report
National Weather Service New York NY
714 PM EDT Sun Jun 23 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0642 PM Tstm Wnd Dmg 1 W Chester 41.36N 74.29W
06/23/2024 Orange NY Dept of Highways
Tree Down and Road Closure on NY 17 [Orange]
eastbound west of Exit 126 - NY 94
(Chester).
&&The Brookhaven radar (KOKX), 79 km away, was scanning. The volume nearest the first event began at 23:33 UTC.
16 thunderstorm wind. Local standard time, as filed.
Multiple trees down near Ridgebury.
Tree fell on car on Wooster Street with around 10 reports of downed trees from Danbury PD.
Tree and wires down on Washington Avenue.
Numerous reports of downed trees across Ridgefield, some with wires. Other incidents reported by Ridgefield PD include house hit by tree on Ridgebury Road, tree on car on Ridgebury Road and fire caused by downed wires on Keeler Road.
Dozens of reports across Newtown involving downed trees with a few of them involving wires.
Fourteen reports of downed trees and wires across Naugatuck.
Tree down near Bee Mountain Road.
Three inch tree limbs broken.
Several downed tree reports by Southbury PD. One report included downed wires on Fish Rock Road.
Trees blocking Skokorat Street.
Trees blocking Moss Avenue.
Trees and wires down reported by Hamden PD on Gaylord Mt Road and Still Hill Road.
Downed trees and wires reported by Hamden PD on Whitney Avenue.
Downed tree limbs reported by Middletown PD. Some roads include West Field, East Street and Yellow Birch. One report included tree limb on wires.
Law Enforcement reports several downed trees and wires across East Hampton town.
Montville PD reports downed trees on East Lake Road and Fire Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Connecticut in 2024Every state in 2024This day in weather historyWarnings in Connecticut, June 2024
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1188572, 1188573, 1188574, 1188575, 1188578, 1188580, 1188581, 1188582, 1188583, 1188584, 1188585, 1188588, 1188589, 1188590, 1188593, 1188592.